MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 1 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. VCL CT BRD VIO 27IN 1 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number J341H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was surgery delayed due to the reported event? yes, if yes, number of minutes: 10, 120 action taken when event occurred? searched for and found needle, was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? no, if no, explain: had to pause procedure to search, xray required patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, yes, xrays.Abdo closed and reopened after imaging.Is the patient part of a clinical study unknown, no, n/a.Product name: vcl ct brd vio 27in 1 s/a ct-1 product code: j341h lot number: 105jg1.Additional information requested: was\were the needle piece(s) retrieved during the same procedure? if yes, please explain.Yes, initially unable to visual or locate broken needle tip.Abdo temp closed and imagine completed which confirmed was still in abdomen.Incision reopened.Team attempted to use a magnet to draw the broke sharp tip out.Eventually were able to bring it to visual field and remove.What measures were taken to retrieve the broken needle piece(s)? see above.Were x-rays taken to locate the needle piece(s)? yes was there any additional tissue damage as a result of searching for the needle piece(s)? no were there any unexpected outcomes or complications as a result of the prolonged surgery time? if yes, please explain.Yes, patient had to be converted to a general anesthetic for remainder of procedure.Extended or length by 2hrs to locate and retrieve.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Broken needle provided to (b)(6).Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(b)(6) ¿ clinical manager, birthing unit.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the needle used? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? has the product been shipped? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle broke in two upon the closure process and part of needle was lost in abdomen.The surgery delayed/paused to search for the needle.Initially, the surgeon was unable to visual or locate broken needle tip.The abdomen was temporarily closed and imagining was completed which confirmed that the needle was still in the abdomen.The incision was reopened.The team attempted to use a magnet to draw the broken sharp tip out.Eventually, the surgeon was able to bring it to visual field and the needle piece was removed.The patient had to be converted to a general anesthetic for the remainder of procedure.The or length was extended by 2 hours to locate and retrieve.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL CT BRD VIO 27IN 1 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22772100
Report Number2210968-2025-09226
Device Sequence Number9621437
Product Code GAM
UDI-Device Identifier10705031039056
UDI-Public(01)10705031039056(17)291231(10)105JG1
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ341H
Device Lot Number105JG1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown